Flood, Morris
- When
- June 13, 5:30 PM EST to June 14, 1:25 AM EST
- Where
- Morris forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.862, -74.544 (the zone’s center; the record gives no point)
Runoff from thunderstorms that occurred during the evening of the 12th led to minor flooding along the Rockaway River during the evening of the 13th. m.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Runoff from thunderstorms that occurred during the evening of the 12th led to minor flooding along the Rockaway River during the evening of the 13th. The Rockaway River below the Boonton Reservoir was above its 5 foot flood stage from 630 p.m. EDT on the 13th through 225 a.m. EDT on the 14th. It crested at 5.03 feet at 10 p.m. EDT on the 13th. Storm totals from the evening of the 12th included 1.98 inches in Montville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 13, 3:10 PM EST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 410 PM EDT FRI JUN 13 2003 LOOKS LIKE SOME LIGHT AT THE END OF THE TUNNEL IN TERMS OF GETTING SEVERAL DAYS IN A ROW WITH NO RAIN...BUT FIRST WE HAVE TO MAKE IT THROUGH SATURDAY. A COLD FRONT APPROACHING FROM THE WEST WILL SLOWLY MAKE ITS WAY EAST DURING THE NEXT 24 TO 36 HOURS...CROSSING THE CWA SAT AFTN INTO SUN MORNING. SHOWERS AND THUNDERSTORMS ARE FIRING UP IN THE SOUPY AIRMASS AHEAD OF THIS FRONT THIS AFTN...AND SOME COULD PRODUCE GUSTY WINDS AND HAIL THIS EVENING. PERHAPS A BIGGER CONCERN IS THE POTENTIAL FOR HEAVY RAIN...ESPECIALLY OVER THE NORTHERN PORTIONS OF THE CWA WHERE OVER 5 INCHES OF RAIN WAS REPORTED TO HAVE FALLEN LAST NIGHT. THIS AREA CAN/T HANDLE ANY MORE RAIN...HENCE THE FLOOD WATCH REMAINS IN EFFECT FOR THE AREA THROUGH MIDNIGHT. THERE COULD BE A BRIEF RESPITE FROM THE RAIN DURING THE MORNING HOURS SATURDAY...AND MAYBE EVEN A JUST A FEW BRIGHT SPOTS IN THE SKY...BUT SHOWERS CANNOT BE RULED OUT ANYTIME SAT MORNING. AS THE FRONT GETS CLOSER...SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS DURING THE AFTN AND EVENING. SOME THUNDERSTORMS COULD BE SEVERE BUT WE WILL WAIT FOR THE NEXT MODEL CYCLE TO MENTION THIS IN THE FORECAST. AS THE FRONT PUSHES OFF THE COAST LATE SAT NIGHT AND EARLY SUN MORNING...CLEARING SKIES WILL USHER IN SOME SUNNY WEATHER FOR SUN THROUGH AT LEAST MIDWEEK. HAVE FOLLOWED GFS GUIDANCE TEMPS IN THIS FCST PACKAGE WITH SOME TWEEKS HERE AND THERE. THANKS LWX AND OKX FOR PROVIDING BACKUP TODAY WHILE WE WORKED ON OUR UPS. FCSTID = 24 MPO 62 75 60 71 / 70 50 30 10 ABE 64 82 62 78 / 70 50 30 10 RDG 64 82 62 78 / 70 50 30 10 PHL 68 84 66 80 / 70 50 40 10 12N 62 79 60 75 / 70 50 30 10 SMQ 65 83 63 79 / 70 50 40 10 TTN 67 84 65 80 / 70 50 40 10 MIV 65 84 63 80 / 70 50 40 30 ACY 65 75 63 77 / 70 50 40 30 ILG 67 84 65 80 / 70 50 40 10 DOV 65 83 63 80 / 70 50 40 30 GED 65 84 63 80 / 70 50 40 30 ESN 65 82 63 80 / 70 50 40 30 .PHI... DE...NONE. MD...NONE. NJ...FLOOD WATCH THROUGH MIDNIGHT FOR ZONES NJZ001...NJZ007>008. PA...FLOOD WATCH THROUGH MIDNIGHT FOR ZONES PAZ054>055...PAZ060>062. JJM
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-131130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 530 AM EDT FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE, AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY A FLASH FLOOD WATCH HAS BEEN EXTENDED INTO THIS EVENING FOR THE FOLLOWING COUNTIES, BERKS, LEHIGH, NORTHAMPTON, CARBON, MONROE, SUSSEX NJ, WARREN AND MORRIS. THE STORM PREDICTION CENTER IN NORMAN, OKLAHOMA HAS INDICATED THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING THIS AFTERNOON AND THIS EVENING IN SOUTHEASTERN PENNSYLVANIA, CENTRAL AND SOUTHERN NEW JERSEY, DELAWARE AND NORTHEASTERN MARYLAND. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. IOVINO
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2003Every state in 2003This day in weather historyWarnings in New Jersey, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364110.